Alert archive / Oklahoma / Wind Advisories in 2013
Wind Advisory 13, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Nov 16, 2013, 12:29 PM CST for 23 counties in Oklahoma. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2013, 12:29 PM CST (18:29 UTC)
- Expired
- Nov 16, 2013, 5:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Norman, OK
All 23 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kingfisher County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 134 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 6.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1182 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 548 m²/s²
- 0-3 km storm-relative helicity
- 506 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
727 WWUS74 KOUN 161829 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1229 PM CST SAT NOV 16 2013 OKZ004>007-009>012-014>018-021>024-033>038-162300- /O.NEW.KOUN.WI.Y.0013.131116T1829Z-131116T2300Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO- CANADIAN-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA... WEATHERFORD...CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE... CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...HOLLIS... MANGUM...HOBART...ALTUS...FREDERICK...LAWTON 1229 PM CST SAT NOV 16 2013 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. * WINDS: SOUTHWEST WINDS 25 TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS: DRIVING ON EAST AND WEST ROADS MAY BE DIFFICULT AT TIMES. ALSO...LIGHT OBJECTS SUCH AS TRASH CANS AND YARD FURNITURE MAY BLOW AWAY IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Nov 16, 11:10 AM CST, 1 hour 19 minutes earlier.
Area forecast discussion, Nov 16, 11:10 AM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1110 AM CST SAT NOV 16 2013 .UPDATE... OVERALL NOT MANY CHANGES NEEDED FOR AFTERNOON FORECAST. SMALL AREA OF RAIN BETWEEN ARDMORE AND MCALESTER SHOULD BE EAST OF THE AREA BY NOON/1 PM WITH GUSTY SOUTHWEST WINDS CONTINUING. A FEW WIND GUSTS NEAR 40 WILL BE COMMON ACROSS NORTHWEST OKLAHOMA THIS AFTERNOON. CURRENTLY DO NOT PLAN TO ISSUE A WIND ADVISORY...BUT IF SPEEDS CONTINUE TO INCREASE ONE MAY BE REQUIRED FOR WEST CENTRAL/NORTHWEST OK. DID INCREASE TEMPS A FEW DEGREES AND WICHITA FALLS MAY COME CLOSE TO THEIR RECORD HIGH OF 84. && .PREV DISCUSSION... /ISSUED 341 AM CST SAT NOV 16 2013/ DISCUSSION... DISTURBANCE WILL WORK ACROSS THE SOUTHERN PLAINS TODAY AND WILL LIKELY RESULT IN A FEW SHOWERS AND POSSIBLE A THUNDERSTORM OR TWO... MAINLY THIS MORNING ACROSS CENTRAL INTO EASTERN SECTIONS OF OKLAHOMA. FARTHER WEST... DRIER AIR WILL WORK EAST THROUGH THAT PART OF THE STATE AND WESTERN NORTH TEXAS LIMITING PRECIP CHANCES THERE. OTHERWISE... IT WILL BE A VERY WARM AND WINDY DAY. COULD SEE A FEW GUSTS APPROACHING 40 MPH... BUT WITH EXPECTED CLOUD COVER AND POSSIBLE PRECIP LIMITING MIXING CENTRAL/EAST AND GRADUALLY WEAKENING WIND FIELD FARTHER WEST... DO NOT ANTICIPATE THE NEED FOR ANY ADVISORY. COLD FRONT STILL ON TRACK TO MOVE SOUTH THROUGH THE AREA ON SUNDAY. STILL EXPECT ABOVE NORMAL TEMPS ACROSS THE ENTIRE AREA WITH RED RIVER COUNTIES NEAR 80 DEGREES. ELEVATED FIRE WEATHER CONCERNS WILL EXIST ACROSS PORTIONS OF THE AREA ON SUNDAY AS MILD TEMPS REMAIN EVEN AFTER FRONTAL PASSAGE. THESE MILD CONDITIONS WILL COMBINE WITH GUSTY NORTH WINDS AND DRIER AIR WORKING INTO THE AREA TO APPROACH RED FLAG CONDITIONS. HOWEVER... THESE CONDITIONS MAY NOT LAST MORE THAN COUPLE OF HOURS AT ANY ONE LOCATION AND WILL HOLD OFF ON FIRE WX WATCH AT THIS POINT. MILD AND DRY CONDITIONS ARE THEN EXPECTED THROUGH THE MIDDLE OF THE UPCOMING WEEK. MODELS DEPICT A LARGER SCALE TROUGH DEVELOPING TO OUR WEST BY THE LATTER PART OF THE WEEK WITH AN ASSOCIATED COLD FRONT. HOWEVER... OVER THE PAST COUPLE OF DAYS THERE HAS BEEN SIGNIFICANT RUN-TO-RUN DIFFERENCES WITH ALL THE MEDIUM RANGE MODELS WRT TO TIMING... PRECIP AND JUST HOW COLD THE AIR BEHIND THE FRONT WILL BE. SO CONFIDENCE BEYOND WEDNESDAY REMAIN VERY LOW. WILL CONTINUE WITH CHANCE OF RAIN STARTING ON THURSDAY INTO THE WEEKEND AND CONT WITH A COOLING TREND. WILL NOT GO QUITE AS COLD AS LATEST RUNS OF THE GFS/ECMWF WOULD SUGGEST AND WAIT TO SEE IF THEY MAINTAIN THE LATEST TREND... WHICH WOULD BE TO BRING IN A MUCH COLDER AIRMASS FOR LATE NEXT WEEK AND THE POSSIBILITY OF SOME WINTRY PRECIP ACROSS THE AREA. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 75 56 70 34 / 40 0 0 0 HOBART OK 81 52 71 31 / 30 0 0 0 WICHITA FALLS TX 83 58 79 36 / 40 0 0 0 GAGE OK 75 42 65 26 / 10 0 0 0 PONCA CITY OK 73 52 66 33 / 30 0 0 0 DURANT OK 77 64 79 43 / 30 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
Hazardous weather outlook, Nov 16, 11:45 AM CST, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CST SAT NOV 16 2013
OKZ004>048-050>052-TXZ083>090-171100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CST SAT NOV 16 2013
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
DISCUSSION...
AN UPPER LEVEL DISTURBANCE WILL MOVE EAST OF THE AREA WHICH WILL DECREASE
THE CHANCES FOR RAIN OR STORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST SUNDAY NOV 17.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...LESS THAN 5 PERCENT.
OTHER HAZARDOUS WEATHER...
STRONG...GUSTY SOUTH TO SOUTHWEST WINDS WILL CONTINUE THROUGH AT LEAST
THE AFTERNOON. SOME WIND GUSTS MAY EXCEED 40 MPH. BE CAREFUL WHILE
DRIVING ON EAST AND WEST ROADS...AS DRIVING MAY BE DIFFICULT AT TIMES.
ALSO...LIGHT OBJECTS SUCH AS TRASH CANS AND YARD FURNITURE MAY
BLOW AWAY IF NOT SECURED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED SUNDAY THROUGH FRIDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED
AROUND 5 AM SUNDAY.Nearby
Wind Advisories in Oklahoma, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.